Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 17, 2013, 8:20 PM EDT for Anderson County, Knox County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2013, 8:20 PM EDT (00:20 UTC)
- Expired
- May 17, 2013, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Knox County, TN
The radar
The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:01 PM EDT, 19 minutes earlier.
Area forecast discussion, May 17, 8:01 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 801 PM EDT FRI MAY 17 2013 .AVIATION... WIDELY SCATTERED THUNDERSTORMS THIS EVENING WILL GIVE WAY TO SOME LIGHT TO PERHAPS MODERATE SHOWERS THIS EVENING AND OVERNIGHT MOVING IN FROM THE WEST. THIS ACTIVITY SHOULD ARRIVE AT KCHA THIS EVENING AND EVENTUALLY KTYS/KTRI LATER TONIGHT. LOW VFR TO MVFR CONDITIONS ARE EXPECTED OVERNIGHT...BEFORE LIFTING AFTER SUNRISE. HOWEVER... SCATTERED -SHRA WILL BE POSSIBLE FOR THE REMAINDER OF THE PERIOD AS AN UPPER-TROUGH SWINGS THROUGH. HOWEVER...BASED ON UNCERTAINTIES IN TIMING...HAVE OPTED TO GO WITH VCSH ATTM. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP
Hazardous weather outlook, May 17, 10:40 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EDT FRI MAY 17 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1040 AM EDT (940 AM CDT) FRI MAY 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TODAY AND TONIGHT...PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG...WITH THE MAIN CONCERNS BEING SMALL HAIL AND LOCALLY HEAVY RAINFALL. ALSO... OCCASIONAL CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE BEST CHANCES FOR STRONGER STORMS WILL BE ON SATURDAY...SUNDAY... AND WEDNESDAY...BUT FOR NOW...IT APPEARS THERE IS LITTLE THREAT FOR ORGANIZED SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE SEVERE THREAT.
In the hours before
Special weather statement, May 17, 5:23 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 523 PM EDT FRI MAY 17 2013 TNZ016-042-044-172215- HAWKINS TN-NORTHWEST GREENE TN-WASHINGTON TN- 523 PM EDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...HAWKINS AND WASHINGTON COUNTIES UNTIL 615 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUSCULUM...OR 6 MILES NORTHEAST OF GREENEVILLE...MOVING NORTH AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BAILEYTON... JEAROLDSTOWN AND FALL BRANCH. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, May 17, 5:35 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT FRI MAY 17 2013 TNZ067-068-172215- LOUDON TN-ROANE TN- 535 PM EDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LOUDON AND ROANE COUNTIES UNTIL 615 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF LOUDON...MOVING NORTH AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON... ROCKWOOD...PAINT ROCK...FAIRVIEW...BRADBURY...HARRIMAN AND DEARMOND. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, May 17, 6:12 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 612 PM EDT FRI MAY 17 2013 TNZ016-017-042-044>046-172300- HAWKINS TN-NORTHWEST CARTER TN-NORTHWEST GREENE TN-SULLIVAN TN-UNICOI TN-WASHINGTON TN- 612 PM EDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE...CARTER...HAWKINS... WASHINGTON...UNICOI AND SULLIVAN COUNTIES UNTIL 700 PM EDT... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM AROUND 8 MILES SOUTHEAST OF SURGOINSVILLE TO NEAR JOHNSON CITY...AND MOVING NORTH AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...KINGSPORT...GRAY... COLONIAL HEIGHTS...WATAUGA...FALL BRANCH...SULLIVAN GARDENS...BLUFF CITY...CHURCH HILL...TRI-CITY AIRPORT...MOUNT CARMEL...OKOLONA... BLOUNTVILLE AND BLOOMINGDALE. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, May 17, 6:53 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 653 PM EDT FRI MAY 17 2013 TNZ016-017-VAZ005-006-008-172345- HAWKINS TN-RUSSELL VA-SCOTT VA-SULLIVAN TN-WASHINGTON VA- 653 PM EDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CITY OF BRISTOL...WASHINGTON... SCOTT...RUSSELL...EXTREME EASTERN HAWKINS AND SULLIVAN COUNTIES UNTIL 745 PM EDT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSPORT...MOVING NORTH AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GATE CITY...BRISTOL TN...BRISTOL VA...WEBER CITY...BLOOMINGDALE...BLOUNTVILLE... HILTONS...FORT BLACKMORE...BENHAMS...NICKELSVILLE...DUNGANNON... COLLINGWOOD AND HANSONVILLE. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, May 17, 7:49 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 749 PM EDT FRI MAY 17 2013 TNZ036-067>069-180015- ANDERSON TN-KNOX TN-LOUDON TN-ROANE TN- 749 PM EDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KNOX...ANDERSON...LOUDON AND EXTREME EASTERN ROANE COUNTIES UNTIL 815 PM EDT... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LENOIR CITY...MOVING NORTH AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LENOIR CITY...OAK RIDGE...FARRAGUT AND KARNS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, May 17, 8:18 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 818 PM EDT FRI MAY 17 2013 TNZ036-069-180045- ANDERSON TN-KNOX TN- 818 PM EDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND ANDERSON COUNTIES UNTIL 845 PM EDT... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARRAGUT...OR 7 MILES SOUTHEAST OF OAK RIDGE...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK RIDGE...CLINTON AND KARNS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:44 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.